Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: SSRIs and Menstrual Changes?  (Read 139 times)

0 Members and 1 Guest are viewing this topic.

Offline bababel

  • Sr. Member
  • ****
  • Posts: 270
  • Rec's: 1
    • Poke This Member
SSRIs and Menstrual Changes?
« on: January 28, 2014, 05:03:21 PM »
Hi all,

I have been on Sertraline 50mg for almost two months now and have noticed a great improvement with my anxiety. I do have a question though. Can SSRIs, specifically Sertraline, cause menstrual irregularity? I haven't had my period since I started the drug and there is absolutely no chance I am pregnant.

I have searched online for some articles about it, but only come up with anecdotal evidence.

I am due to see my psychiatrist in a couple of weeks and will bring it up with him then, but in the meantime, does anybody know? Thanks!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3165
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: SSRIs and Menstrual Changes?
« Reply #1 on: January 28, 2014, 06:42:46 PM »
Can SSRIs, specifically Sertraline, cause menstrual irregularity?

Yes, they can. The most likely to are Paxil (paroxetine) and sertraline (Zoloft).

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline bababel

  • Sr. Member
  • ****
  • Posts: 270
  • Rec's: 1
    • Poke This Member
Re: SSRIs and Menstrual Changes?
« Reply #2 on: January 28, 2014, 11:10:47 PM »
Wow, thanks Ian. Do you happen to know why this happens? I can't find anything about it anywhere.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3165
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: SSRIs and Menstrual Changes?
« Reply #3 on: January 28, 2014, 11:38:36 PM »
Do you happen to know why this happens?

Not in any detail, just that they affect hormones, including prolactin levels which affect ovulation.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline bababel

  • Sr. Member
  • ****
  • Posts: 270
  • Rec's: 1
    • Poke This Member
Re: SSRIs and Menstrual Changes?
« Reply #4 on: January 29, 2014, 02:32:14 PM »
Ah, thank you Ian!
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
7 Replies
1771 Views
Last post September 16, 2009, 08:12:00 AM
by sixpack
11 Replies
17837 Views
Last post January 09, 2010, 07:09:06 PM
by diana66
6 Replies
400 Views
Last post September 22, 2012, 09:27:50 PM
by kanima
4 Replies
462 Views
Last post November 13, 2012, 09:03:27 PM
by sassparella
5 Replies
253 Views
Last post November 08, 2013, 10:11:12 AM
by DaphneNL
4 Replies
145 Views
Last post January 19, 2014, 08:48:00 PM
by xxAmyxx

anything